Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 103, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 5, 2018, 4:38 PM CST for Winn Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2018, 4:38 PM CST (22:38 UTC)
- Expired
- Nov 5, 2018, 5:01 PM CST
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 75 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 4:06 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WFUS54 KSHV 052238
TORSHV
LAC127-052330-
/O.NEW.KSHV.TO.W.0103.181105T2238Z-181105T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
438 PM CST MON NOV 5 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Winn Parish in north central Louisiana...
* Until 530 PM CST.
* At 437 PM CST, a tornado producing storm was located 9 miles north
of Montgomery, or 14 miles southwest of Winnfield, moving east at
25 mph. This storm has produced a tornado earlier in Natchitoches
Parish and could still be on the ground. Take cover immediately.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Winn Parish, including the following locations...
Atlanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3176 9286 3182 9289 3192 9268 3180 9261
TIME...MOT...LOC 2237Z 248DEG 23KT 3180 9284
TORNADO...OBSERVED
HAIL...1.00IN
$$
132 follow-up statements
597
WWUS54 KSHV 052251
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
451 PM CST MON NOV 5 2018
LAC127-052330-
/O.CON.KSHV.TO.W.0103.000000T0000Z-181105T2330Z/
Winn LA-
451 PM CST MON NOV 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR CENTRAL
WINN PARISH...
At 451 PM CST, a confirmed tornado was located near Winnfield, moving
northeast at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Winn Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3181 9276 3186 9280 3192 9268 3183 9263
TIME...MOT...LOC 2251Z 243DEG 25KT 3186 9273
TORNADO...OBSERVED
HAIL...1.00IN
$$
13598
WWUS54 KSHV 052301
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
501 PM CST MON NOV 5 2018
LAC127-052310-
/O.CAN.KSHV.TO.W.0103.000000T0000Z-181105T2330Z/
Winn LA-
501 PM CST MON NOV 5 2018
...THE TORNADO WARNING FOR CENTRAL WINN PARISH IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for north central
Louisiana.
LAT...LON 3181 9276 3186 9280 3192 9268 3183 9263
TIME...MOT...LOC 2259Z 248DEG 23KT 3188 9266
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 5, 3:36 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 5, 3:36 PM CST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 336 PM CST Mon Nov 5 2018 .SHORT TERM.../Tonight through Tuesday Night/ Latest Visible Imagery coinciding with the latest Thermodynamic Profile shows that the warm front which was along the SE TX and S LA Coast this morning has moved northward and was now located near a Tyler,Texas to Natchitoches, Louisiana to Natchez, Mississippi line. Latest 18z NAM output suggests the warm front will move as far north as the I-20 Corridor (maybe a little farther north across NE LA) by 00z-03z this evening before the cold front to our west and northwest catches it and pushes much of the anticipated convection south and east with it. SHV's 18z sounding showed a pre-warm frontal airmass with a capped atmosphere below 2kft with MU CAPE values only near 600J/KG. The atmosphere in the northward moving warm sector is moderately unstable with CAPE values ranging between 10000-2000J/KG with rather marginal 700-500mb lapse rates at or near 5-6C/km. What is more concerning is the backing wind field the 12z/18z NAM output is depicting in the lowest 3kft with 0-3km SRH values approaching 500m2s2 from the Lower Toledo Bend Reservoir north and east to near Monroe, Louisiana between 21z and 03z this evening. All this to suggest that if we can break the CAP along the returning warm front, then strong to severe thunderstorms will be possible, some of which could produce isolated tornadoes, especially along the warm frontal boundary itself. For the forecast, have tapered pops from slight chance variety in the extreme west to high end likely pops in the extreme east for tonight before the convection ends across our southeast zones after midnight. Beyond tonight, upper flow to become almost zonal across the Southern Plains/Lower Miss Valley Tue/Tue Ngt but the frontal boundary which pushes south of our region tonight will stall just to our south on Tue and will quickly return back to the north as a warm front Tuesday Night. Warm/moist air will work its way back northward Tuesday Night and through isentropic processes, elevated showers will recommence once again mainly along and north of the I-20 Corridor Tuesday Night. Short Term Prelim Temps/Pops to follow...13. .LONG TERM.../Wednesday through Monday Night/ A backdoor frontal boundary will slide in early on Wednesday across the four state area. Ongoing showers and isolated thunderstorms will slowly decrease in coverage across the ArkLaTex from North to South from late morning into the early afternoon. Fresh Canadian high pressure will be surging south quickly and force the frontal boundary back south into the Gulf of Mexico by Thursday. However, the air mass remains shallow with overrunning moisture just a few thousand feet overhead. The moist Southwest flow aloft will focus over the area ahead of a broad upper-level trough across the central Conus that will support post frontal elevated showers and isolated thunderstorms across the region again by late Wednesday and into all of Thursday and ending early on Friday with the next strong cold front that will bring down some deep cold and dry air to scour out all remaining moisture. This 1032mb surface high pressure will build in right over the area for some chilly below average morning lows this weekend. Highs too will be cool, but somewhat sunny with the northwest flow aloft keeping the pattern dry through the remainder of the forecast period. /24/ && .PREV DISCUSSION... /issued 1222 PM CST Mon Nov 5 2018/ AVIATION... For the ArkLaTex, LIFR/IFR slowly improving today to IFR/MVFR and may do better than forecast with increasing sfc winds mixing saturated air with some dry. A warm front is lifting across I-10 now and could reach I-20 by sundown with potentially severe TS to develop overhead KTXK/KSHV and move ENE of KELD/KMLU by midnight. VCTS in TAFS will be amended for convection with wind/vsby. Isold FC possible with a potent midWest upper level storm tail ending down over AR. Outlook better for Tues, but next system by sundown. SFC winds will literally spin the dial over the next 24 hrs. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 55 76 61 68 / 30 10 60 50 MLU 59 76 59 69 / 70 10 50 50 DEQ 42 71 52 64 / 10 0 60 30 TXK 51 74 54 63 / 20 10 70 40 ELD 49 73 55 63 / 50 10 70 40 TYR 55 77 61 68 / 20 10 50 40 GGG 54 76 61 68 / 20 0 60 40 LFK 62 81 67 76 / 30 10 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/24/24
Hazardous weather outlook, Nov 5, 9:52 AM CST, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 952 AM CST Mon Nov 5 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 952 AM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Conditions continue to materialize for a possible outbreak of severe thunderstorms, some of which could produce isolated tornadoes, across portions of the Four State Region later this afternoon and through the evening hours. The greatest threat area will be along and east of a line from the Lower Toledo Bend Reservoir to near Carthage and Texarkana, Texas to near Prescott, Arkansas. This includes most of South Central Arkansas and all of Northern Louisiana. Along with the threat for isolated tornadoes will be large hail and damaging wind gusts. This threat should taper off from southwest to northeast after the midnight hour. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... After a dry day on Tuesday, scattered to numerous showers and thunderstorms are back in the forecast for Wednesday through at least Friday with the rainfall likely ending by later in the day Friday. At this time, strong to severe thunderstorms do not appear likely with this activity but we will continue to monitor the storm system in association with the next round of rainfall. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this afternoon and tonight. 13
In the hours before
Special weather statement, Nov 5, 3:39 PM CST, 59 minutes before
Special Weather Statement National Weather Service Shreveport LA 339 PM CST MON NOV 5 2018 LAZ017-TXZ153-166-167-052215- Sabine LA-Sabine TX-San Augustine TX-Shelby TX- 339 PM CST MON NOV 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SABINE PARISH... SOUTHEASTERN SHELBY...NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 415 PM CST... At 338 PM CST, Doppler radar was tracking a strong thunderstorm near San Augustine, or 20 miles southeast of Center, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Milam, Sexton and Toledo Bend Reservoir North. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near the Toledo Bend Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3149 9406 3156 9408 3168 9379 3152 9372 TIME...MOT...LOC 2138Z 254DEG 28KT 3153 9401 13
Special weather statement, Nov 5, 3:48 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
348 PM CST MON NOV 5 2018
LAZ018-052215-
Natchitoches LA-
348 PM CST MON NOV 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATCHITOCHES PARISH
UNTIL 415 PM CST...
At 348 PM CST, Doppler radar was tracking a strong thunderstorm 13
miles east of Many, or 14 miles southwest of Natchitoches, moving
northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Natchitoches, Provencal, Natchez, Bermuda and Flora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3154 9324 3154 9327 3162 9332 3179 9307
3161 9295
TIME...MOT...LOC 2148Z 240DEG 24KT 3159 9325
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:48 PM CST | Special Weather Statement | SHV | Natchitoches | 27 min |
| Nov 5, 3:51 PM CST | Tornado Warning | SHV | Sabine | 24 min |
| Nov 5, 4:08 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 37 min |
| Nov 5, 4:12 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 48 min |
| Nov 5, 4:44 PM CST | Tornado Warning | SHV | De Soto, Red River | 46 min |
| Nov 5, 4:48 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 27 min |
| Nov 5, 4:54 PM CST | Tornado Warning | SHV | Winn | 36 min |
| Nov 5, 4:59 PM CST | Tornado Warning | SHV | Bienville | 46 min |
| Nov 5, 5:10 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 50 min |
| Nov 5, 5:24 PM CST | Tornado Warning | SHV | Caldwell, Jackson, Winn | 51 min |
| Nov 5, 5:41 PM CST | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 36 min |
| Nov 5, 5:44 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 33 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.